Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 2, NWS Wilmington, NC

March 4, 2008Brunswick County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Mar 4, 2008, 9:44 PM EST for Brunswick County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2008, 9:44 PM EST (02:44 UTC)
Expired
Mar 4, 2008, 10:30 PM EST
In force
46 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Brunswick County, NC

The radar

The Wilmington radar (KLTX), 20 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 6:27 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 2.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2008-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2008-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 050244
SVRILM
NCC019-050330-
/O.NEW.KILM.SV.W.0002.080305T0244Z-080305T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
944 PM EST TUE MAR 4 2008

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 1030 PM EST

* AT 936 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SEASIDE...OR 9
  MILES EAST OF LITTLE RIVER...AND MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   SHALLOTTE BY 950 PM...
   MAKATOKA BY 955 PM...
   TOWN CREEK BY 1005 PM...
   BATARORA BY 1010 PM...
   PHOENIX BY 1015 PM...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

LAT...LON 3431 7802 3419 7798 3389 7829 3390 7835
      3385 7851 3388 7857 3414 7853 3414 7841
      3421 7831 3422 7826 3436 7815
TIME...MOT...LOC 0244Z 208DEG 50KT 3394 7842

$$
HAWKINS
1 follow-up statement
000 
WWUS52 KILM 050311
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1010 PM EST TUE MAR 4 2008

NCC019-050330-
/O.CON.KILM.SV.W.0002.000000T0000Z-080305T0330Z/
BRUNSWICK NC-
1010 PM EST TUE MAR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EST
FOR NORTHERN BRUNSWICK COUNTY...

AT 1006 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
BATARORA...OR 15 MILES SOUTH SOUTHWEST OF SILVER LAKE...MOVING 
NORTHEAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   SANDY CREEK BY 1015 PM EST...
   LELAND BY 1025 PM EST...

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

LAT...LON 3436 7815 3431 7802 3419 7798 3390 7828
      3395 7838 3405 7848 3414 7853 3414 7841
      3421 7831 3422 7825
TIME...MOT...LOC 0310Z 215DEG 55KT 3424 7817

$$

HAWKINS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 6:20 PM EST, 3 hours 24 minutes earlier.

Area forecast discussion, Mar 4, 6:20 PM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
620 PM EST TUE MAR 4 2008

...POTENTIAL FOR SEVERE WEATHER WILL EXIST THROUGH THIS EVENING...

.SYNOPSIS...
POTENTIAL FOR SEVERE WX WILL EXIST THROUGH THIS EVENING WITH A
POTENT STORM SYSTEM MOVING ACROSS THE AREA. UNSEASONABLY WARM AND
WINDY CONDITIONS WILL PERSIST THROUGH THIS EVENING THEN A COLD FRONT
WILL MOVE OFF THE COAST AROUND MIDNIGHT. WEAK HIGH PRESSURE WILL
PROMOTE DRY AND SEASONABLE CONDITIONS WEDNESDAY AND THURSDAY. THE
NEXT STORM SYSTEM WILL AFFECT THE AREA FRIDAY. COOLER WEATHER WILL
MOVE IN OVER THE WEEKEND FOLLOWED BY A RETURN TO SEASONABLE
TEMPERATURES MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...A MODERATE RISK FOR SEVERE WEATHER FOR THIS
EVENING ACROSS THE CAROLINAS. POTENT UPPER LOW OVER WRN TN WILL LIFT
NE ALLOWING THE UPPER TROUGH AXIS TO BECOME NEGATIVELY TILTED AS IT
LIFTS ACROSS THE CAROLINAS. THE INCREASING SHEAR WITH THE PASSING
TROUGH...A STRONG LOW-LEVEL WIND FIELD AND WET BULB ZERO HEIGHTS IN
THE 7500-9000 FT RANGE SUPPORT A MIXED BAG OF SEVERE WEATHER FROM
ISOLATED TORNADOES...DAMAGING WIND GUSTS AND HAIL UP TO AN INCH IN
DIAMETER. IT APPEARS THERE ARE THREE MAIN FEATURES ASSOCIATED WITH
THIS SYSTEM INCLUDING THE INITIAL AREA OF SCT SHRA/TSRA ASSOCIATED
WITH STRONG WARM AIR ADVECTION OVER THE AREA...THE OLD LINE OF
CONVECTION APPROACHING ILM/S FAR WESTERN ZONES...AND THE RELATIVELY
NEW LINE OF STORMS ASSOCIATED WITH THE COLD FRONT MOVING INTO THE
WESTERN CAROLINAS. 18Z SURFACE ANALYSIS ALSO SHOWED THREE DISTINCT
MOISTURE AXES ASSOCIATED WITH THESE FEATURES. CATEGORICAL POPS CAN
BE EXPECTED THROUGH THIS EVENING...THEN THE LLJ AND HIGHER THETA-E
AIRMASS AND UVVS SHIFT OFF THE COAST AFTER 06Z TONIGHT. THUS TREND
POPS DOWNWARD AFTER 06Z...WHILE COOLER/DRIER AIR BEGIN TO SPREAD
ACROSS THE FORECAST AREA.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...MIGHT BE A BIT BREEZY WED MORNING AS THE
OVERNIGHT STORM SYSTEM MAKES ITS EXIT...BUT OTHERWISE THE PERIOD
WILL BE DOMINATED BY WEAK HIGH PRESSURE RIDGING IN FROM THE GULF
COAST. THICKNESS PROGS HAVE WORKED OUT PRETTY WELL FOR TEMP
FORECASTS LATELY...AND SUGGEST MAX TEMPS JUST ABOVE CLIMO BOTH
DAYS. THU LOOKS TO BE THE WARMER DAY WITH SOME LOCATIONS FLIRTING
WITH 70.

CLOUDS WILL BE ON THE INCREASE THU NIGHT AHEAD OF THE NEXT SYSTEM.
HOWEVER ANY POPS WILL HOLD OFF UNTIL AFTER 12Z FRI...AS THERE WILL
BE A LOT OF MID-LEVEL DRY AIR TO OVERCOME BEFORE WE CAN EVEN THINK
ABOUT RAIN.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...MAIN PLAYER IS THE LOW PRESSURE SYSTEM THAT WILL
IMPACT THE CAROLINAS FRI INTO FRI NIGHT. ECMWF AND GFS IN DECENT
AGREEMENT ON A TRACK JUST INLAND...BUT THE GFS IS QUICKER TO BRING
IN COOLER AND DRIER AIR ON SATURDAY. NAM SOLUTION...AS FAR AS IT
GOES...SEEMS TO TRANSFER THE ENERGY OFFSHORE.

HAVE LARGELY DISCOUNTED THE NAM FOR NOW...MAINLY IN THE INTEREST
OF MINIMIZING CHANGES IN THE FACE OF NEAR TERM EVENTS. SPLITTING
THE DIFFERENCE BETWEEN ECMWF AND FASTER GFS...THEREBY FOCUSING THE
PRECIP CHANCES IN FRIDAY AND FRI NIGHT...WITH TEMPS NEAR CLIMO FOR
MOST OF THE WEEKEND.

DRY HIGH PRESSURE AND SEASONABLE TEMPS SUN-TUE.

&&

.AVIATION /00Z TUESDAY THROUGH SUNDAY/...
LOOKS LIKE TWO SEPERATE BATCHES OF CONVECTION OVER THE NEXT SIX
HOURS. THE FIRST PUSHING TO THE COAST BY 01Z...WITH THE MORE DYNAMIC
LINE MOVING INTO FLO AND LBT BY 01Z...IT TOO PUSHING TO THE COAST BY
05-06Z. CEILINGS IN THE STORMS WILL BE MVFR WITH BRIEF IFR
CEILINGS/VIS POSSIBLE...BUT LASTING LESS THAN A HALF HOUR.
CONDITIONS WILL IMPROVE RAPIDLY BEHIND THE FRONT...WITH WINDS
SHIFTING TO THE WEST NORTHWEST...USHERING IN VFR CONDITIONS. WINDS
WILL DIMINISH AFTER SUNRISE AS GRADIENT WEAKENS...WITH NEARLY CLEAR
SKIES.

NEXT WEATHER SYSTEM WILL IMPACT THE REGION FRIDAY...WITH SHOWERS AND
POSSIBLE MVFR CONDITIONS.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...BASED ON THE LOW-LEVEL WIND FIELD OPTED TO
RAISE A GALE WARNING FOR A SHORT PERIOD THIS EVENING INTO THE
OVERNIGHT PERIOD. SSTS IMAGERY SHOWS A POCKET OF SSTS CLOSE TO 70
DEGREES OUT 15-20 NM OFF CAPE FEAR WHICH SHOULD AID IN MIXING
COMPARED TO THE COOLER INSHORE WATERS. THE GALE ACROSS THE SC WATERS
WILL ONLY BE NEAR MARGINAL OUTSIDE OF ANY CONVECTION THAT MOVES
THROUGH. WAVE HEIGHTS ARE CURRENTLY AROUND 8 FT AT THE FRYING PAN
SHOALS BUOY...BUT WILL INCREASE TO AROUND 12 FT AS THE WINDS PEAK
THIS EVENING. CONDITIONS SHOULD SLOWLY IMPROVE TOWARD DAYBREAK AS
THE FLOW WEAKENS AND VEERS TO AN OFFSHORE DIRECTION.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...WILL INITIALIZE THE PERIOD WITH MARGINAL SCA
WINDS OUT OF THE WEST IN THE WAKE OF THE OVERNIGHT FROPA. SEAS
SHOULD ALREADY BE ON THE WAY DOWN DUE TO FETCH.

LOOK FOR CONDITIONS TO LAY DOWN QUICKLY AS THE UPPER ENERGY
QUICKLY EXITS TO THE NE AND WEAK HIGH PRESSURE BUILDS FROM THE
GULF COAST. BENIGN MARINE CONDITIONS WILL PREVAIL WED NIGHT
THROUGH THU NIGHT.

.LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 3 PM TUESDAY...MAIN PLAYER IS THE LOW PRESSURE SYSTEM MOVING
UP THE COAST ON FRIDAY...AND THE SURGE BEHIND IT ON SATURDAY.
ECMWF AND GFS BOTH DEPICT AN INLAND TRACK...WHICH WILL RESULT IN
SSW WINDS CRANKING UP TO MARGINAL SCA LATE FRI INTO FRI NIGHT. FOR
NOW THE NAM SOLUTION WHICH KEEPS THE LOW OFFSHORE HAS BEEN LARGELY
DISCOUNTED.  DECENT SURGE ON SATURDAY ALTHOUGH THE TIMING IS STILL
HIGHLY QUESTIONABLE. BASICALLY SPLIT THE DIFFERENCE BETWEEN THE
FASTER GFS AND THE SLOWER ECMWF. DIMINISHING WINDS AND SEAS SAT
NIGHT AND SUN...AND PERHAPS EVEN A PERIOD OF LIGHT AND VARIABLE
WINDS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...GALE WARNING UNTIL 6 AM EST WEDNESDAY FOR AMZ250-252-254-256.

&&

NEAR TERM...SRP
SHORT TERM...RAS
LONG TERM...RAS
AVIATION...DL
Hazardous weather outlook, Mar 4, 6:31 PM EST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
631 PM EST TUE MAR 4 2008

NCZ097-100-101-SCZ034-046-052345-
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
631 PM EST TUE MAR 4 2008

...TORNADO WATCH 100 IN EFFECT UNTIL 2 AM EST WEDNESDAY...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EST WEDNESDAY
THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

A RISK FOR SEVERE WEATHER WILL EXIST THROUGH THIS EVENING
AS AN UPPER LEVEL TROUGH AND COLD FRONT MOVE THROUGH THE REGION.
TORNADOES ARE POSSIBLE IN ADDITION TO HAIL UP TO ONE INCH
DIAMETER AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE THREAT
OF SEVERE WEATHER WILL DIMINISH WITH THE PASSAGE OF THE COLD FRONT
LATE THIS EVENING AND OVERNIGHT.

IN THE MEANTIME..RESIDENTS ACROSS SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA SHOULD CLOSELY MONITOR THE WEATHER
THROUGH THE EVENING. BE PREPARED TO ACT IF A WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS EVENING.

NCZ087-096-099-SCZ017-023-024-032-033-039-052345-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
631 PM EST TUE MAR 4 2008

...TORNADO WATCH 100 IN EFFECT UNTIL 2 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

A RISK FOR SEVERE WEATHER WILL EXIST THROUGH THIS EVENING
AS AN UPPER LEVEL TROUGH AND COLD FRONT MOVE THROUGH THE REGION.
TORNADOES ARE POSSIBLE IN ADDITION TO HAIL UP TO ONE INCH
DIAMETER AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE THREAT
OF SEVERE WEATHER WILL DIMINISH WITH THE PASSAGE OF THE COLD FRONT
LATE THIS EVENING AND OVERNIGHT.

IN THE MEANTIME..RESIDENTS ACROSS SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA SHOULD CLOSELY MONITOR THE WEATHER
THROUGH THE EVENING. BE PREPARED TO ACT IF A WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS EVENING.

AMZ250-252-254-256-052345-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
631 PM EST TUE MAR 4 2008

...GALE WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...TORNADO WATCH 100 IN EFFECT UNTIL 2 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Mar 4, 6:47 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
647 PM EST TUE MAR 4 2008

NCZ096-099-050045-
COLUMBUS-BLADEN-
655 PM EST TUE MAR 4 2008

AT 655 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR
WHITE LAKE NORTH CAROLINA TO SOUTH OF CONWAY. THESE THUNDERSTORMS
ARE MOVING TO THE NORTH NORTHEAST AT 50 MPH AND WILL BE PRODUCING
GUSTY WINDS IN EXCESS OF 40 MPH AND VERY HEAVY RAIN.

CONDITIONS ARE FAVORABLE FOR SOME OF THESE STORMS TO STRENGTHEN AND
THERE IS A POSSIBILITY THAT A TORNADO COULD FORM. THE STRONGEST
STORM WILL BE ENTERING INTO SOUTH COLUMBUS COUNTY BY 7 PM.

REMEMBER A TORNADO WATCH IS IN EFFECT UNTIL 2 AM.

&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

HAWKINS
Special weather statement, Mar 4, 7:25 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
725 PM EST TUE MAR 4 2008

NCZ096-099-100-050130-
BLADEN-COLUMBUS-BRUNSWICK-
INCLUDING THE CITIES OF...ELIZABETHTOWN...WHITEVILLE...LELAND...
SHALLOTTE
725 PM EST TUE MAR 4 2008

...TORNADO WATCH IN EFFECT UNTIL 2 AM...

AT 725 PM...RADAR INDICATED A STRONG STORM MOVING NORTHEAST OF
WHITEVILLE. THE STORM WILL BE NEAR LISBON BY 740 PM...AND WILL BE
JUST EAST OF ELIZABETHTOWN BY 8 PM. HEAVY RAIN...WIND GUSTS OVER
40 MPH...AND POSSIBLE CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE
STORM AS IT MOVES NORTH NORTHEAST AT 40 MPH. THERE WILL BE OTHER
SHOWERS AND STORMS IN THE SURROUNDING AREA WITH OCCASIONAL HEAVY RAIN.

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

43
Local storm report, Mar 4, 8:25 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
825 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     MARINE TSTM WIND OCEAN ISLE BEACH        33.89N 78.43W
03/04/2008  M50 MPH          BRUNSWICK          NC   TRAINED SPOTTER

            MEASURED WIND GUST. STREET SIGNS BLOWN DOWN.

&&

LOEWENTH
Special weather statement, Mar 4, 9:40 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
940 PM EST TUE MAR 4 2008

NCZ096-097-099-100-050345-
BLADEN-PENDER-COLUMBUS-BRUNSWICK-
INCLUDING THE CITIES OF...ELIZABETHTOWN...BURGAW...SURF CITY...
WHITEVILLE...LELAND...SHALLOTTE
940 PM EST TUE MAR 4 2008

...TORNADO WATCH UNTIL 200 AM...

AT 940 PM...RADAR INDICATED STRONG THUNDERSTORMS MOVING RAPIDLY
NORTH AT 40 TO 50 MPH FROM CALABASH TO WHITEVILLE. THESE STORMS
WILL BE AFFECT BOLTON...EAST ARCADIA...ROWAN...AND IVANHOE THROUGH
10 PM...AND WILL BE NEAR SANDY CREEK AND BURGAW BY 1015 PM. WIND
GUSTS AROUND 50 MPH CAN BE EXPECTED.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

43

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 7:58 PM ESTSevere Thunderstorm WarningILMBrunswick47 min
Mar 4, 10:24 PM ESTTornado WarningILMPender30 min
Mar 4, 10:58 PM ESTSevere Thunderstorm WarningILMPender17 min
Mar 4, 11:05 PM ESTSevere Thunderstorm WarningILMBladen, Columbus, Robeson40 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.